Alert archive / South Dakota / Flash Flood Watches in 2007

Flash Flood Watch 2, NWS Sioux Falls, SD

June 12, 200714 counties in South Dakota

NWS Sioux Falls, SD issued this flash flood watch at Jun 12, 2007, 4:01 AM CDT for 14 counties in South Dakota. It took effect at Jun 12, 2007, 8:55 PM CDT. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Jun 12, 2007, 4:01 AM CDT (09:01 UTC)
In effect from
Jun 12, 2007, 8:55 PM CDT
Expired
Jun 13, 2007, 3:46 PM CDT
In force
19 hr
Issued by
NWS Sioux Falls, SD
Flood severity
None

Counties Aurora County, SD, Beadle County, SD, Bon Homme County, SD, Brule County, SD, Charles Mix County, SD, Davison County, SD, Douglas County, SD, Gregory County, SD, Hanson County, SD, Hutchinson County, SD, Jerauld County, SD, Kingsbury County, SD, Miner County, SD, Sanborn County, SD

The radar

The Sioux Falls radar (KFSD), 123 km from the middle of the area, began a volume at 08:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 9.0 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2007-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2300 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2007-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2300 J/kg
Mixed-layer CIN
-160 J/kg
Mixed-layer LCL
1888 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000
WGUS63 KFSD 120901
FFAFSD

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SIOUX FALLS SD
401 AM CDT TUE JUN 12 2007

.A VERY MOISTURE LADEN ATMOSPHERE IN PLACE ACROSS THE NORTHERN
PLAINS WILL INTERACT WITH A SLOW MOVING FRONTAL ZONE TO CREATE
THE RISK OF HEAVY RAINFALL ACROSS PORTIONS OF CENTRAL AND 
EASTERN SOUTH DAKOTA LATER TONIGHT AND WEDNESDAY. THUNDERSTORMS
ARE EXPECTED TO DEVELOP NEAR THE FRONTAL ZONE THIS AFTERNOON...
MOVING INTO AREAS WEST OF THE JAMES VALLEY LATE THIS EVENING...
AND CONTINUING GRADUALLY EASTWARD THROUGH WEDNESDAY EVENING. THE
DEGREE OF MOISTURE WILL MEAN VERY EFFICIENT RAIN PRODUCTION WITH
STORMS...WITH WIDESPREAD RAINFALL POTENTIAL FROM 2 TO 3 INCHES BY
LATER WEDNESDAY NIGHT. LOCALLY HEAVIER AMOUNTS ARE LIKELY.

SDZ038-039-050-052>054-057>060-063>065-068-121715-
/O.NEW.KFSD.FF.A.0002.070613T0600Z-070614T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BEADLE-KINGSBURY-GREGORY-JERAULD-SANBORN-MINER-BRULE-AURORA-
DAVISON-HANSON-CHARLES MIX-DOUGLAS-HUTCHINSON-BON HOMME-
INCLUDING THE CITIES OF...HURON...DE SMET...ARLINGTON...
LAKE PRESTON...GREGORY...BURKE...WESSINGTON SPRINGS...ALPENA...
WOONSOCKET...HOWARD...CHAMBERLAIN...KIMBALL...PLANKINTON...
WHITE LAKE...STICKNEY...MITCHELL...ALEXANDRIA...EMERY...WAGNER...
PLATTE...LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT...
PARKSTON...FREEMAN...MENNO...TRIPP...TYNDALL...SCOTLAND...
SPRINGFIELD...AVON...TABOR
401 AM CDT TUE JUN 12 2007

...FLASH FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH LATE
WEDNESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL SOUTH DAKOTA...
  SOUTH CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA...
  INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL SOUTH DAKOTA...
  BEADLE...JERAULD...KINGSBURY...MINER AND SANBORN. IN SOUTH 
  CENTRAL SOUTH DAKOTA...BRULE...CHARLES MIX AND GREGORY. IN 
  SOUTHEAST SOUTH DAKOTA...AURORA...BON HOMME...DAVISON...
  DOUGLAS...HANSON AND HUTCHINSON.

* FROM LATE TONIGHT THROUGH LATE WEDNESDAY NIGHT

* WIDESPREAD HEAVY RAINFALL FROM 2 TO 3 INCHES IS POSSIBLE FROM
  LATE TUESDAY NIGHT THROUGH WEDNESDAY EVENING. MUCH OF THIS RAIN
  COULD FALL IN A FAIRLY SHORT TIME AT ANY LOCATION...AND LOCAL
  AMOUNTS OF 3 TO 5 INCHES ARE LIKELY...ESPECIALLY FROM THE JAMES
  VALLEY WESTWARD.  

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

CHAPMAN
5 follow-up statements
000 
WGUS63 KFSD 121529
FFAFSD

FLOOD WATCH
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1029 AM CDT TUE JUN 12 2007

.A VERY MOIST ATMOSPHERE IN THE PLAINS STATES WILL INTERACT WITH
A SLOW MOVING FRONTAL ZONE TO CREATE THE THREAT OF HEAVY RAIN IN
CENTRAL AND PORTIONS OF EASTERN SOUTH DAKOTA LATER TONIGHT AND
WEDNESDAY. THUNDERSTORMS ARE EXPECTED TO DEVELOP IN CENTRAL SOUTH
DAKOTA THIS AFTERNOON...MOVING INTO AREAS WEST OF THE JAMES
VALLEY LATE THIS EVENING...AND CONTINUING GRADUALLY EASTWARD
THROUGH WEDNESDAY EVENING. THE AMOUNT OF MOISTURE WILL MEAN VERY
EFFICIENT RAIN PRODUCTION WITH STORMS...WITH WIDESPREAD RAINFALL
POTENTIAL FROM 2 TO 3 INCHES BY LATER WEDNESDAY NIGHT. LOCALLY
HEAVIER AMOUNTS ARE LIKELY.

SDZ038-039-050-052>054-057>060-063>065-068-122330-
/O.CON.KFSD.FF.A.0002.070613T0600Z-070614T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BEADLE-KINGSBURY-GREGORY-JERAULD-SANBORN-MINER-BRULE-AURORA-
DAVISON-HANSON-CHARLES MIX-DOUGLAS-HUTCHINSON-BON HOMME-
INCLUDING THE CITIES OF...HURON...DE SMET...ARLINGTON...
LAKE PRESTON...GREGORY...BURKE...WESSINGTON SPRINGS...ALPENA...
WOONSOCKET...HOWARD...CHAMBERLAIN...KIMBALL...PLANKINTON...
WHITE LAKE...STICKNEY...MITCHELL...ALEXANDRIA...EMERY...WAGNER...
PLATTE...LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT...
PARKSTON...FREEMAN...MENNO...TRIPP...TYNDALL...SCOTLAND...
SPRINGFIELD...AVON...TABOR
1029 AM CDT TUE JUN 12 2007

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
LATE WEDNESDAY NIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF EAST CENTRAL SOUTH DAKOTA...SOUTH CENTRAL SOUTH 
  DAKOTA AND SOUTHEAST SOUTH DAKOTA...INCLUDING THE FOLLOWING 
  AREAS...IN EAST CENTRAL SOUTH DAKOTA...BEADLE...JERAULD...
  KINGSBURY...MINER AND SANBORN. IN SOUTH CENTRAL SOUTH DAKOTA...
  BRULE...CHARLES MIX AND GREGORY. IN SOUTHEAST SOUTH DAKOTA...
  AURORA...BON HOMME...DAVISON...DOUGLAS...HANSON AND HUTCHINSON.

* FROM LATE TONIGHT THROUGH LATE WEDNESDAY NIGHT

* WIDESPREAD HEAVY RAINFALL FROM 2 TO 3 INCHES IS POSSIBLE FROM
  LATE TONIGHT THROUGH WEDNESDAY EVENING. MUCH OF THIS RAIN COULD
  FALL IN A FAIRLY SHORT TIME AT ANY LOCATION...AND LOCAL AMOUNTS
  OF 3 TO 5 INCHES ARE LIKELY...ESPECIALLY FROM THE JAMES VALLEY
  WESTWARD.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$
RSR
000 
WGUS63 KFSD 122057
FFAFSD

FLOOD WATCH
NATIONAL WEATHER SERVICE SIOUX FALLS SD
357 PM CDT TUE JUN 12 2007

.A VERY MOIST ATMOSPHERE IN THE PLAINS STATES...WILL INTERACT WITH A
SLOW MOVING FRONTAL BOUNDARY...PRODUCING THE THREAT OF HEAVY RAIN IN
CENTRAL AND PORTIONS OF EASTERN SOUTH DAKOTA LATER TONIGHT INTO
WEDNESDAY EVENING. THUNDERSTORMS WHICH HAVE DEVELOPED IN CENTRAL
PORTIONS OF SOUTH DAKOTA AND NEBRASKA THIS AFTERNOON...WILL MOVE
INTO AREAS WEST OF THE JAMES RIVER VALLEY LATE THIS EVENING...AND
CONTINUE SPREADING GRADUALLY EASTWARD THROUGH WEDNESDAY EVENING. THE
AMOUNT OF MOISTURE AVAILABLE TO THIS SYSTEM WILL RESULT IN VERY
EFFICIENT RAIN PRODUCTION...WITH WIDESPREAD RAINFALL POTENTIAL FROM 2
TO 3 INCHES BY LATER WEDNESDAY NIGHT. LOCALLY HEAVIER AMOUNTS ARE
LIKELY.

SDZ038-039-050-052>054-057>060-063>065-068-130500-
/O.CON.KFSD.FF.A.0002.070613T0600Z-070614T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BEADLE-KINGSBURY-GREGORY-JERAULD-SANBORN-MINER-BRULE-AURORA-
DAVISON-HANSON-CHARLES MIX-DOUGLAS-HUTCHINSON-BON HOMME-
INCLUDING THE CITIES OF...HURON...DE SMET...ARLINGTON...
LAKE PRESTON...GREGORY...BURKE...WESSINGTON SPRINGS...ALPENA...
WOONSOCKET...HOWARD...CHAMBERLAIN...KIMBALL...PLANKINTON...
WHITE LAKE...STICKNEY...MITCHELL...ALEXANDRIA...EMERY...WAGNER...
PLATTE...LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT...
PARKSTON...FREEMAN...MENNO...TRIPP...TYNDALL...SCOTLAND...
SPRINGFIELD...AVON...TABOR
357 PM CDT TUE JUN 12 2007

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 1 AM CDT WEDNESDAY
THROUGH LATE WEDNESDAY NIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF EAST CENTRAL SOUTH DAKOTA...SOUTH CENTRAL SOUTH DAKOTA
  AND SOUTHEAST SOUTH DAKOTA...INCLUDING THE FOLLOWING COUNTIES...IN
  EAST CENTRAL SOUTH DAKOTA...BEADLE...JERAULD... KINGSBURY...MINER
  AND SANBORN. IN SOUTH CENTRAL SOUTH DAKOTA... BRULE...CHARLES MIX
  AND GREGORY. IN SOUTHEAST SOUTH DAKOTA... AURORA...BON
  HOMME...DAVISON...DOUGLAS...HANSON AND HUTCHINSON.

* FROM 1 AM CDT WEDNESDAY THROUGH LATE WEDNESDAY NIGHT

* WIDESPREAD HEAVY RAINFALL FROM 2 TO 3 INCHES IS POSSIBLE FROM 
  LATE TONIGHT THROUGH WEDNESDAY EVENING. MUCH OF THIS RAIN 
  COULD FALL IN A FAIRLY SHORT TIME AT ANY LOCATION...AND LOCAL 
  AMOUNTS OF 3 TO 5 INCHES ARE LIKELY...ESPECIALLY FROM THE 
  JAMES VALLEY WESTWARD. 

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO
FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$
 JH
000 
WGUS63 KFSD 130155
FFAFSD

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SIOUX FALLS SD
855 PM CDT TUE JUN 12 2007

.A SLOW MOVING FRONTAL BOUNDARY WILL INTERACT WITH A VERY MOIST
ATMOSPHERE ACROSS THE PLAINS STATES...PRODUCING THE THREAT OF HEAVY
RAIN IN CENTRAL AND PORTIONS OF EASTERN SOUTH DAKOTA TONIGHT INTO
WEDNESDAY EVENING. THUNDERSTORMS WILL GRADUALLY MOVE INTO THE JAMES
RIVER VALLEY THROUGH TONIGHT...THEN CONTINUE SPREADING SLOWLY EAST
THROUGH WEDNESDAY EVENING. THE AMOUNT OF MOISTURE AVAILABLE TO THIS
SYSTEM WILL RESULT IN VERY EFFICIENT RAIN PRODUCTION. WIDESPREAD
RAINFALL AMOUNTS FROM 2 TO 3 INCHES ARE POSSIBLE WEST OF A LINE FROM
DE SMET TO TYNDALL SOUTH DAKOTA BY LATER WEDNESDAY NIGHT...WITH 
LOCALLY HEAVIER AMOUNTS ARE LIKELY.

SDZ038-039-050-052>054-057>060-063>065-068-131000-
/O.EXT.KFSD.FF.A.0002.070613T0155Z-070614T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BEADLE-KINGSBURY-GREGORY-JERAULD-SANBORN-MINER-BRULE-AURORA-
DAVISON-HANSON-CHARLES MIX-DOUGLAS-HUTCHINSON-BON HOMME-
INCLUDING THE CITIES OF...HURON...DE SMET...ARLINGTON...
LAKE PRESTON...GREGORY...BURKE...WESSINGTON SPRINGS...ALPENA...
WOONSOCKET...HOWARD...CHAMBERLAIN...KIMBALL...PLANKINTON...
WHITE LAKE...STICKNEY...MITCHELL...ALEXANDRIA...EMERY...WAGNER...
PLATTE...LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT...
PARKSTON...FREEMAN...MENNO...TRIPP...TYNDALL...SCOTLAND...
SPRINGFIELD...AVON...TABOR
855 PM CDT TUE JUN 12 2007

...FLASH FLOOD WATCH NOW IN EFFECT THROUGH LATE WEDNESDAY NIGHT...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* PORTIONS OF EAST CENTRAL SOUTH DAKOTA...SOUTH CENTRAL SOUTH 
  DAKOTA AND SOUTHEAST SOUTH DAKOTA...INCLUDING THE FOLLOWING 
  COUNTIES...IN EAST CENTRAL SOUTH DAKOTA...BEADLE...JERAULD...
  KINGSBURY...MINER AND SANBORN. IN SOUTH CENTRAL SOUTH DAKOTA...
  BRULE...CHARLES MIX AND GREGORY. IN SOUTHEAST SOUTH DAKOTA...
  AURORA...BON HOMME...DAVISON...DOUGLAS...HANSON AND HUTCHINSON.

* THROUGH LATE WEDNESDAY NIGHT

* THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL WILL CONTINUE TO SLIDE
  EAST THROUGH THE JAMES VALLEY TONIGHT AND WEDNESDAY. WIDESPREAD
  HEAVY RAINFALL FROM 2 TO 3 INCHES IS POSSIBLE TONIGHT THROUGH
  WEDNESDAY EVENING. MUCH OF THIS RAIN COULD FALL IN A FAIRLY SHORT
  TIME AT ANY LOCATION...AND LOCAL AMOUNTS OF 3 TO 5 INCHES ARE
  LIKELY... ESPECIALLY FROM THE JAMES VALLEY WESTWARD.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO
FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$
 JH
000 
WGUS63 KFSD 130917
FFAFSD

FLOOD WATCH
NATIONAL WEATHER SERVICE SIOUX FALLS SD
417 AM CDT WED JUN 13 2007

.A SLOW MOVING FRONT COUPLED WITH ABUNDANT MOISTURE WILL CREATE
WIDESPREAD AREAS OF RAIN WITH EMBEDDED THUNDERSTORMS AND
OCCASIONAL HEAVY RAIN. THE HEAVIEST RAIN WILL CONTINUE TO SLOWLY
WORK EAST THROUGHOUT THE DAY AND NIGHT. THE COOL FRONT SHOULD WORK
THROUGH ON THURSDAY...WITH DRIER CONDITIONS EXPECTED FOR FRIDAY
AND SATURDAY.

SDZ038-039-050-052>054-057>060-063>065-068-131730-
/O.CON.KFSD.FF.A.0002.000000T0000Z-070614T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BEADLE-KINGSBURY-GREGORY-JERAULD-SANBORN-MINER-BRULE-AURORA-
DAVISON-HANSON-CHARLES MIX-DOUGLAS-HUTCHINSON-BON HOMME-
INCLUDING THE CITIES OF...HURON...DE SMET...ARLINGTON...
LAKE PRESTON...GREGORY...BURKE...WESSINGTON SPRINGS...ALPENA...
WOONSOCKET...HOWARD...CHAMBERLAIN...KIMBALL...PLANKINTON...
WHITE LAKE...STICKNEY...MITCHELL...ALEXANDRIA...EMERY...WAGNER...
PLATTE...LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT...
PARKSTON...FREEMAN...MENNO...TRIPP...TYNDALL...SCOTLAND...
SPRINGFIELD...AVON...TABOR
417 AM CDT WED JUN 13 2007

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF EAST CENTRAL SOUTH DAKOTA...SOUTH CENTRAL SOUTH 
  DAKOTA AND SOUTHEAST SOUTH DAKOTA...INCLUDING THE FOLLOWING 
  AREAS...IN EAST CENTRAL SOUTH DAKOTA...BEADLE...JERAULD...
  KINGSBURY...MINER AND SANBORN. IN SOUTH CENTRAL SOUTH DAKOTA...
  BRULE...CHARLES MIX AND GREGORY. IN SOUTHEAST SOUTH DAKOTA...
  AURORA...BON HOMME...DAVISON...DOUGLAS...HANSON AND HUTCHINSON.

* THROUGH LATE TONIGHT

* THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL WILL CONTINUE TO SLIDE
  EAST THROUGH THE JAMES VALLEY TO AROUND THE INTERSTATE 29
  CORRIDOR TODAY. WIDESPREAD HEAVY RAINFALL FROM 1 TO 3 INCHES HAS
  ALREADY FALLEN OVER PARTS OF THE JAMES VALLEY AND POINTS
  WEST...WITH AN ADDITIONAL INCH OR TWO POSSIBLE. THE HEAVIEST
  RAINFALL SHOULD FALL BETWEEN SIOUX FALLS AND MITCHELL.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

08
000 
WGUS63 KFSD 132046
FFAFSD

FLOOD WATCH
NATIONAL WEATHER SERVICE SIOUX FALLS SD
346 PM CDT WED JUN 13 2007

.A TROUGH OF LOW PRESSURE WILL REMAIN OVER THE AREA THE REST OF TODAY
AND TONIGHT...PRODUCING PERIODS OF LIGHT TO MODERATE RAIN. RAINFALL
IS NO LONGER EXPECTED TO YIELD FLASH FLOODING.

SDZ038-039-050-052>054-057>060-063>065-068-132200-
/O.CAN.KFSD.FF.A.0002.000000T0000Z-070614T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BEADLE-KINGSBURY-GREGORY-JERAULD-SANBORN-MINER-BRULE-AURORA-
DAVISON-HANSON-CHARLES MIX-DOUGLAS-HUTCHINSON-BON HOMME-
INCLUDING THE CITIES OF...HURON...DE SMET...ARLINGTON...
LAKE PRESTON...GREGORY...BURKE...WESSINGTON SPRINGS...ALPENA...
WOONSOCKET...HOWARD...CHAMBERLAIN...KIMBALL...PLANKINTON...
WHITE LAKE...STICKNEY...MITCHELL...ALEXANDRIA...EMERY...WAGNER...
PLATTE...LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT...
PARKSTON...FREEMAN...MENNO...TRIPP...TYNDALL...SCOTLAND...
SPRINGFIELD...AVON...TABOR
346 PM CDT WED JUN 13 2007

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL SOUTH DAKOTA...
SOUTH CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA HAS BEEN
CANCELLED. PERIODS OF RAIN OF LIGHT TO MODERATE RAIN WILL CONTINUE
ACROSS MUCH OF THE AREA THE REST OF TODAY AND TONIGHT...BUT IS NOT
EXPECTED TO PRODUCE FLASH FLOODING.

$$


LIEBL

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this flash flood watch went out at Jun 12, 3:50 AM CDT, 11 minutes earlier.

Area forecast discussion, Jun 12, 3:50 AM CDT, 11 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
350 AM CDT TUE JUN 12 2007

.DISCUSSION...

FORECAST REVOLVES AROUND SLOW MOVING TROUGH OVER THE DAKOTAS THAT
WILL PROVIDE POTENTIAL FOR SIGNIFICANT AMOUNT OF PRECIP FOR PORTIONS
OF FORECAST AREA.

ONGOING CONVECTION ACROSS NEBRASKA HANDLED RELATIVELY POORLY BY BOTH
THE GFS AND NAM THIS MORNING...LEADING TO LOW CONFIDENCE IN
SOLUTIONS. HAVE RELIED MORE ON CANADIAN AND ECMWF FOR THE NEAR TERM.
IN TERMS OF TRENDS...GFS IS MORE PROGRESSIVE THAN THE REST OF THE
SOLUTIONS...AND HAVE SIDED WITH SLOWER SOLUTIONS GIVEN WEAK FORCING.
EXPECT PRECIPITATION TO EXPAND TO THE NORTH TODAY AS SHORTWAVE OVER
EASTERN COLORADO SHEARS OFF TO THE NORTH AND EAST. EXPECT PRECIP TO
FOCUS ALONG SURFACE BOUNDARY AND REMAIN WEST OF CWA THROUGHOUT MUCH
OF THE DAY. ATMOSPHERE ACROSS WESTERN PORTIONS OF THE FORECAST AREA
DESTABILIZES BY LATE THIS AFTERNOON TO CREATE THE POTENTIAL FOR SOME
THUNDERSTORMS.  WITH AROUND 2000 J/KG OF CAPE...COULD SEE SOME
SEVERE WEATHER MAINLY IN THE FORM OF HAIL AND WIND WITH THETAE
DIFFERENCES BETWEEN THE SURFACE AND 600 MB RUNNING AROUND 25 DEGREES
K.

FORECAST BECOMES QUITE INTERESTING TONIGHT INTO TOMORROW AS SURFACE
BOUNDARY IS PROGGED TO WORK INTO WESTERN PORTIONS OF CWA.  AS THIS
OCCURS...THE UPPER LEVEL JET RIDES OVER THE UPPER LEVEL LOW AND
DEVELOPS A CUT OFF LOW ACROSS THE WESTERN PLAINS. THIS LOW HAS NO
WHERE TO GO...WITH REX BLOCK OVER EASTERN US. WITH THE SYSTEM
HANGING AROUND AND THE GULF WIDE OPEN...ELEMENTS IN PLACE FOR A
DECENT PRECIP EVENT... MAINLY ACROSS CENTRAL SOUTH DAKOTA. OPTED TO
ISSUE A FLASH FLOOD WATCH FOR AREAS ALONG AND WEST OF A LINE FROM DE
SMET TO TYNDALL SOUTH DAKOTA...WHERE A WIDESPREAD 2-3 INCHES OF RAIN
WITH LOCALLY HIGHER AMOUNTS ARE POSSIBLE THROUGH THURSDAY MORNING.

LAST BIT OF UPPER LEVEL FORCING MAKES ITS WAY THROUGH ON
THURSDAY...AS THE SYSTEM BECOMES ELONGATED AND LIFTS TO THE
NORTHEAST. FLOW BECOMES SOUTHERLY LATE IN THE WEEK AS ANOTHER SYSTEM
BEGINS TO SPIN UP OVER SOUTHERN SASKATCHEWAN. HOWEVER...WITH ACTIVE
PERIOD IN THE NEAR TERM...HAVE MADE LITTLE CHANGES BEYOND FRIDAY.

&&

.AVIATION...

EXTENSIVE CI SHIELD FROM WRN NEBRASKA CONVECTION HELPING TO KEEP ANY
IFR/MVFR CIGS/VSBYS FROM DEVELOPING EARLY THIS MORNING...AND LOOKS
LIKELY TO KEEP FROM DEVELOPING EVEN BY AROUND SUNRISE.  WITH SFC
HEATING...APPEARS SHUD GET SOME CIGS JUST ABOVE MVFR TO DEVELOP
IN THE 17Z-22Z WINDOW FOR KFSD/KSUX...ADVECTING TOWARD KHON
BY THE LATTER TIME.  EXPECT THAT CONVECTION WILL PRIMARILY AFFECT
THE KHON SITE AFT 00Z...WITH POTENTIAL MVFR CIGS/VSBYS WITH
THUNDERSTORMS ESPLY AFT 06Z WED.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
MN...NONE.
NE...NONE.
SD...FLASH FLOOD WATCH FROM LATE TONIGHT THROUGH LATE WEDNESDAY
     NIGHT FOR SDZ038-039-050-052>054-057>060-063>065-068.

&&

BT/JC
Hazardous weather outlook, Jun 11, 11:50 AM CDT, 16 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1150 AM CDT MON JUN 11 2007

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-121200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
1150 AM CDT MON JUN 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ALONG AND WEST OF THE
JAMES RIVER AFTER EVENING. IF STORMS CAN DEVELOP OR MOVE
IN...THEY WILL BE CAPABLE OF PRODUCING BRIEF HEAVY RAINS AND
SMALL HAIL. SEVERE WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS WILL LIKELY BEGIN TO MOVE INTO AND DEVELOP ACROSS
THE SOUTHEAST QUARTER OF SOUTH DAKOTA TUESDAY NIGHT...THEN NUDGE
EASTWARD ON WEDNESDAY. THE LEAST CHANCES FOR THUNDERSTORMS
TUESDAY NIGHT AND WEDNESDAY WILL BE ALONG AND EAST OF A MARSHALL
MINNESOTA TO STORM LAKE IOWA LINE. A FEW OF THE STORMS COULD BE
SEVERE ALONG AND WEST OF A YANKTON TO BROOKINGS SOUTH DAKOTA LINE
TUESDAY NIGHT. AREAS OF HEAVY RAIN COULD ALSO OCCUR WITH ANY
THUNDERSTORM DEVELOPMENT...ESPECIALLY IN THE SOUTHEAST QUARTER
SOUTH DAKOTA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

Nearby

Flash Flood Watches in South Dakota, 2007Every flash flood watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.